Get Your Dog Care Questions Answered by Experts
Hello. Welcome to JustAnswer. I am Dr Z. I'm reviewing your question now, and will post back with a reply ASAP.
Thanks for trusting me to help you and Jake today. I am a licensed veterinarian with over 30 years of experience and would be happy work with you but need a bit more information in order to better assist you if you don't mind.
Is Jake on any medications since the surgery? If so, what are they?
Is he passing urine normally?
How old is Jake?
Is he able to keep water down or is that coming up today?
Thanks and I will respond further after you reply. There may be a slight delay while I formulate and type a thorough response or I may be offline, but if so, I will respond as soon as I am able.
Thank you for the prompt reply.
If one of the painkillers was an non-steroid anti-inflammatory (NSAID) like Rimadyl or Deramaxx, it can lead to GI irritation, even if they were stopped days ago. Also the antibiotics certainly can lead to upset as well, especially if given on an empty stomach.
What I would recommend doing until you can get in touch with your vet is to fast him to give his GI system a rest. Since he is an adult dog, a 24 hr fast will not hurt him and will let his gut calm down. Continue to offer small amounts of water at a time and keep off the antibiotics until you talk to them. It would also be OK to give an over the counter antacid such as Pepcid AC (famotidine). Give 40 mg (2 of the 20 mg tabs) twice a day until you are able to review things with your vet.
I hope this is helpful. Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please reply so I can clarify for you.
My posted replies are for general education only and not meant as a diagnosis. Only after a thorough veterinary examination can a diagnosis for your pet be made and specific treatments be advised or medications be prescribed.